Format

Send to

Choose Destination
Semin Thromb Hemost. 2005 Dec;31(6):681-90.

Drug-induced thrombotic microangiopathy.

Author information

1
Division of Hematology/Oncology, Feinberg School of Medicine, Northwestern University, Chicago, Illinois 60611, USA.

Abstract

Drug-associated thrombotic thrombocytopenic purpura and hemolytic uremic syndrome (TTP/HUS) has been recognized for several years. The most commonly implicated drugs are mitomycin-C, cyclosporine, quinine, and ticlopidine. As with idiopathic cases of TTP/HUS, basic science discoveries in the late 1990s now suggest that the likely mechanisms by which these agents lead to a thrombotic microangiopathy (TMA) include either an immune-mediated phenomenon involving the ADAMTS13 metalloprotease or direct endothelial toxicity. This article reviews the current understanding of the pathogenesis, the clinical and laboratory features, and the recommended treatments, prognosis, and outcomes of drug-associated TMA.

PMID:
16388419
DOI:
10.1055/s-2005-925474
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Georg Thieme Verlag Stuttgart, New York
Loading ...
Support Center